Hail, Creek
- When
- September 3, 2:01 AM CST
- Where
- Creek County, 2 mi N of Mannford
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.279, -96.420
An isolated severe thunderstorm occurred in Creek County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm occurred in Creek County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 2, 10:42 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1142 PM CDT WED SEP 2 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. MID LEVEL CLOUDINESS WILL BE ON THE INCREASE DURING THE EARLY PART OF THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING NEAR KPNC AT THIS TIME AND SHOULD INCREASE IN COVERAGE OVERNIGHT INTO THURSDAY MORNING. PRECIPITATION WILL END AND SKIES WILL CLEAR BY THURSDAY AFTERNOON. VFR CONDITIONS WILL PREVAIL OUTSIDE OF PRECIPITATION AREAS. && .PREV DISCUSSION... /ISSUED 935 PM CDT WED SEP 2 2009/ DISCUSSION... LATEST 00Z WRF AND LOCAL MODEL ESSENTIALLY DRY OVERNIGHT. IR SATELLITE AND RADAR SHOWING FEW CLUES FOR HEFTY POPS. LOCAL MODEL AND CANADIAN 15 KM GEM ON THE MONEY LAST NIGHT. THEREFORE... SLASHED ALL POPS INTO CHANCE TERRITORY & SLICED THURSDAY POPS SOME AS WELL. GW PREV DISCUSSION... /ISSUED 639 PM CDT WED SEP 2 2009/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. A SIMILAR SETUP TO LAST NIGHT WILL OCCUR AGAIN TONIGHT. MID LEVEL CLOUDINESS WILL INCREASE STARTING AROUND 06Z WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AFTER THAT TIME AND CONTINUING WELL INTO THE MORNING. PRECIPITATION WILL MOVE OUT AND SKIES WILL CLEAR BY THURSDAY AFTERNOON. VFR CONDITIONS WILL PREVAIL OUTSIDE OF PRECIPITATION AREAS. PREV DISCUSSION... /ISSUED 252 PM CDT WED SEP 2 2009/ DISCUSSION... MORNING CONVECTIVE COMPLEX HAS ABOUT LEFT THE AREA WITH SOME CLEARING SKIES TO THE NORTH...VERY COOL TEMPS CONTINUE IN RAIN COOLED AIR EAST OF TULSA WITH MANY AREAS STILL IN THE 60S AT 2 PM. APPEARS THE THE EVENING PERIOD WILL BE QUIET BEFORE A POSSIBLE REPEAT PERFORMANCE LATE TONIGHT AND THURSDAY MORNING. MODEL CONSISTENCY REMAINS LESS THAN DESIRABLE REGARDING QPF FORECASTS WHICH IS TYPICAL IN THIS TYPE OF PATTERN. AN APPARENT ELEVATED BOUNDARY REMAINS NEAR THE KANSAS MISSOURI BORDER WHERE A FEW ADDITIONAL CELLS HAVE CONTINUED TO REGENERATE THIS AFTERNOON. SFC BOUNDARY FROM MORNING ACTIVITY HAS PUSHED WELL TO THE SOUTHWEST. MUCH OF THE FORECAST AREA WILL REMAIN IN THE ZONE OF ISENTROPIC LIFT OVERNIGHT AS A STRONG DISTURBANCE OVER THE DAKOTAS PUSHES SOUTH...PLUS SOME ADDITIONAL ENERGY MOVING SOUTHEAST OUT OF WYOMING AIDS IN DEVELOPING A MODERATE WESTERLY LOW LEVEL JET WITH DIFFLUENT FLOW ALOFT. THIS SHOULD ALLOW ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP AFTER 06Z...MOST LIKELY IN A SIMILAR LOCATION TO LAST NIGHT THROUGH THE MIDDLE OF THE CWA. WITH ACTIVITY CONTINUING THROUGH AT LEAST THE MORNING HOURS TEMPS WILL ONCE AGAIN STRUGGLE TO WARM MUCH...ESPECIALLY FAR EASTERN OK AND WESTERN ARKANSAS. BY THURSDAY NIGHT WE SHOULD BEGIN TO FEEL MORE INFLUENCE FROM UPPER SYSTEM...THUS MORE RAIN CHANCES THURSDAY NIGHT. MODELS DIFFER CONSIDERABLY THEREAFTER WITH THE EVOLUTION OF A WEAK CUTOFF LOW. FRIDAY LOOKS COOL AND SHOWERY AS THE LOW WILL BE NEAR THE AREA...AND FEEL THAT GUIDANCE TEMPS CONSIDERABLY TOO WARM AT THAT TIME OVER MOST OF THE AREA. THE EXCEPTION MAY BE FAR SOUTH WHERE SOME WARMING LIKELY TO OCCUR BEFORE ANY PRECIP MOVES IN. BEYOND THAT THE FORECAST REMAINS UNCERTAIN PENDING THE FATE OF THE UPPER LOW. LATEST TRENDS ARE TO MOVE IT OUT QUICKER WITH MORE RIDGING TAKING PLACE NEXT WEEK...WHICH IN TURN WOULD LEAD TO A WARMER AND DRIER FORECAST. HOWEVER...GIVEN MODEL DIFFICULTIES IN HANDLING PATTERN SHIFTS SUCH AS THIS WILL STICK WITH AT LEAST SOME CHANCE OF RAIN THROUGH THE 7 DAY PERIOD WITH TEMPS SLOWLY CLIMBING BUT REMAINING BELOW CLIMO. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 557 PM CDT WED SEP 2 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 545 PM CDT WED SEP 2 2009 ...THUNDERSTORM CHANCES TO CONTINUE THROUGH THEW WEEKEND INTO NEXT WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...LATE TONIGHT. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AGAIN TONIGHT AS THE LOW LEVEL JET INTENSIFIES. SHOULD THOSE THUNDERSTORMS LINGER OVER THE SAME AREA IN EASTERN OKLAHOMA THAT RECEIVED THE HEAVY RAIN LATE LAST NIGHT AND TODAY THERE MAY BE A LOCALIZED FLOOD PROBLEM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING...AND ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE MORNING AND INTO THE AFTERNOON HOURS. THE HEAVY RAIN AND LOCALIZED FLOOD THREAT WILL ALSO EXTEND INTO THURSDAY. NORTHWEST FLOW ALOFT WILL REMAIN OVER THE REGION INTO NEXT WEEK...ALLOWING A SERIES OF UPPER LEVEL DISTURBANCES TO IMPACT THE AREA. AS A RESULT...THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH THE WEEKEND AND INTO NEXT WEEK. SEVERE WEATHER CHANCES WILL REMAIN MINIMAL...ALTHOUGH NOT ZERO...THROUGH THIS TIME PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT THU SEP 3 2009
OKZ054-030645-
OSAGE OK-
1259 AM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 1259 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF WEBB CITY...MOVING SOUTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...
BURBANK...APPERSON AND WEBB CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3665 9634 3646 9661 3676 9682 3678 9681
3679 9676 3684 9676 3691 9674
TIME...MOT...LOC 0559Z 321DEG 25KT 3676 9669SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT THU SEP 3 2009
OKZ064-030715-
CREEK OK-
136 AM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
AT 136 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF MILFAY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MILFAY...DEPEW AND SHAMROCK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3594 9662 3586 9638 3564 9644 3571 9660
3589 9663 3594 9663
TIME...MOT...LOC 0636Z 308DEG 14KT 3582 9662SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT THU SEP 3 2009
OKZ064-030800-
CREEK OK-
214 AM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 214 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MILFAY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MILFAY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3565 9634 3565 9656 3577 9659 3582 9653
TIME...MOT...LOC 0714Z 325DEG 10KT 3575 9653SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT THU SEP 3 2009
OKZ054-030830-
OSAGE OK-
227 AM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 228 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF WEBB CITY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON AND WEBB
CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3672 9631 3653 9648 3674 9677 3684 9670
TIME...MOT...LOC 0728Z 295DEG 14KT 3678 9671SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU SEP 3 2009
OKZ064-030830-
CREEK OK-
243 AM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK
AT 243 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF MANNFORD...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3616 9632 3606 9629 3602 9642 3611 9648
3616 9644
TIME...MOT...LOC 0743Z 305DEG 13KT 3610 9642The Tulsa radar (KINX), 78 km away, was scanning. The volume nearest the first event began at 07:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197049.